Alert archive / California / Frost Advisories in 2009
Frost Advisory 8, NWS Los Angeles, CA
NWS Los Angeles, CA issued this frost advisory at Nov 13, 2009, 1:55 PM PST for Santa Barbara County, California. It took effect at Nov 14, 2009, 2:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2009, 1:55 PM PST (21:55 UTC)
- In effect from
- Nov 14, 2009, 2:00 AM PST
- Expired
- Nov 14, 2009, 9:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
County Santa Barbara County, CA
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Nov 13, 12:40 PM PST, 1 hour 15 minutes earlier.
Area forecast discussion, Nov 13, 12:40 PM PST, 1 hour 15 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1240 PM PST FRI NOV 13 2009 NEW AVIATION DISCUSSION .SYNOPSIS...LOW PRESSURE WILL BE REPLACED BY A RIDGE OF HIGH PRESSURE BRINGING DRY AND WARMER TEMPERATURES SUNDAY THROUGH TUESDAY. COOLING WILL TAKE PLACE BY MID WEEK AS A TROUGH APPROACHES THE WEST COAST. THIS SYSTEM COULD BRING RAIN TO NORTHERN SECTIONS. && .SHORT TERM (TODAY-SUN)...A COLD FRONT THAT MOVED THROUGH THE AREA LAST NIGHT IS NOW TO OUR EAST WITH DRIER AIR AND SUBSIDENCE NOW TAKING HOLD. DECENT NORTHERLY FLOW WILL BRING SOME GUSTY WINDS TO PORTIONS OF THE AREA TODAY, INCLUDING SRN SBA COUNTY AND THE MOUNTAINS, HOWEVER WINDS HAVE DROPPED BELOW ADVISORY LEVELS IN MOST AREAS AND THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 9 AM. SHOULD BE A COOL DAY TODAY WITH HIGHS MOSTLY IN THE 60S AT LOWER ELEVATIONS UNDER SUNNY SKIES. NOT SEEING TOO MANY DISCREPANCIES IN THE MODELS TODAY FROM EARLIER RUNS SO FORECAST SHOULD REMAIN LARGELY UNCHANGED WITH THE AFTERNOON UPDATE. ...REMAINDER FROM PREVIOUS DISCUSSION... ANOTHER SHORT WAVE WILL DROP INTO THE FCST AREA FROM THE NW LATER TODAY. INCREASED SUBSIDENCE AND SOME COLD AIR ADVECTION BEHIND THIS SHORT WAVE WILL LIKELY MAKE FOR GUSTY WINDS TONIGHT THROUGH THE I5 CORRIDOR...AND THROUGH AND BELOW PASSES AND CANYONS IN THE SANTA YNEZ RANGE...PROBABLY TO ADVISORY LEVELS. ONCE AGAIN TONIGHT THERE WILL LIKELY BE AREAS OF FROST IN WIND SHELTERED PORTIONS OF THE INTERIOR VLYS OF SLO AND SBA COUNTIES AND THE ANTELOPE VALLEY. THE NWLY UPPER FLOW ACROSS THE REGION WILL REMAIN BROADLY CYCLONIC ON SAT...AND IT WILL CONTINUE TO BE COOL ACROSS THE FCST AREA WITH PTLY CLOUDY SKIES. AS AN UPPER TROUGH OVER THE PAC NW DIGS INTO THE GREAT BASIN ON SATURDAY...ANOTHER VORT LOBE WILL SWEEP THROUGH THE REGION...CAUSING AN INCREASE IN SUBSIDENCE AGAIN SATURDAY EVENING. THIS SHOULD MAKE FOR ANOTHER ROUND OF GUSTY WINDS THRU THE I5 CORRIDOR AND THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE SATURDAY EVENING. HOWEVER...THE LOW LVL GRADS WILL SHIFT TO A MORE NELY DIRECTION RATHER QUICKLY LATE SAT NIGHT/SUN MORNING. THIS SHOULD CAUSE SOME GUSTY NELY WINDS ACROSS THE MTNS AND VLYS OF L.A. AND VTU COUNTIES...AND POSSIBLY PORTIONS OF THE COASTAL PLAIN. WHERE THE WIND DROPS OFF...SAT NIGHT WILL BE VERY CHILLY. THERE MAY A KILLING FREEZE IN THE ANTELOPE VALLEY...AND THERE COULD BE WDSPRD FROST AND LOCAL KILLING FREEZES ACROSS THE INTERIOR VLYS OF SLO AND SBA COUNTIES. FREEZE WATCHES MAY HAVE TO BE ISSUED AT LEAST FOR THE ANTELOPE VALLEY. THERE COULD EVEN BE LOCAL FROST ON THE CENTRAL COAST AWAY FROM THE BEACHES AND IN WIND SHELTERED INTERIOR VALLEYS OF VTU COUNTY. WITH THE OFFSHORE FLOW AND RISING HEIGHTS...MAX TEMPS WILL BEGIN TO REBOUND ON SUNDAY...ESPECIALLY IN CSTL AND VALLEY AREAS. .LONG TERM (MON-THU)...THERE WILL BE ANOTHER ROUND OF GUSTY NE WINDS AGAIN SUN NIGHT/MON...MAINLY ACROSS L.A. AND VTU COUNTIES...WITH SOME ADDITIONAL WARMING IN MOST AREAS ON MONDAY. SUNDAY NIGHT WILL BE QUITE COLD ONCE AGAIN...WITH AREAS OF FROST OR FREEZES IN THE ANTELOPE VALLEY...AND WIND SHELTERED INTERIOR VLYS OF SLO AND SBA COUNTIES. THERE COULD AGAIN BE LOCAL FROST ON THE CENTRAL COAST AWAY FROM THE BEACHES AND IN WIND SHELTERED INTERIOR VALLEYS OF VTU COUNTY. SOME ADDITIONAL WARMING IS EXPECTED ON MONDAY. WEAK OFFSHORE FLOW AND WEAK RIDGING SHOULD KEEP TEMPS ABOVE NORMAL ACROSS THE AREA ON TUE. A TROUGH WILL APCH THE W CST TUE NIGHT AND WED...POSSIBLY CAUSING STRATUS TO RETURN TO COASTAL AREAS...AND BRINGING SOME COOLING TO THE REGION. THERE IS A SLIGHT CHANCE OF RAIN WED AND WED NIGHT...MAINLY N OF PT CONCEPTION...THEN A ZONAL FLOW PATTERN SETS UP LATER IN THE WEEK WITH THE MAIN STORM TRACK JUST N OF THE FCST AREA. && .AVIATION...13/2040Z. CLEAR SKIES ARE EXPECTED FOR THE NEXT 24 HOURS. HOWEVER...THERE IS A CHANCE OF SOME CLOUDS SPREADING INTO THE VALLEYS OF LOS ANGELES COUNTY. SO THERE IS SOME DOUBT CONCERNING THE KBUR TAF. KLAX...GOOD CONFIDENCE IN THE 18Z TAF. KBUR...FAIR CONFIDENCE IN THE 18Z TAF...A 30 PERCENT CHANCE OF MVFR CEILINGS MOVING IN SOMETIME OVERNIGHT. && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...WOFFORD/BRUNO AVIATION...SWEET SYNOPSIS...HOFFER/DB WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 13, 6:00 AM PST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST FRI NOV 13 2009 CAZ034>041-044>046-051>054-059-087-088-547-548-141400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST FRI NOV 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE WILL BE AREAS OF FROST IN THE INTERIOR VALLEYS OF SAN LUIS OBISPO COUNTY EARLY THIS MORNING. NORTHWEST WINDS 20 TO 30 KNOTS WILL GUSTS TO 35 TO 40 KNOTS WILL AFFECT THE OUTER WATERS THROUGH THIS EVENING...AND GALE WARNINGS ARE IN EFFECT. ADVISORY STRENGTH NORTHWEST TO NORTH WINDS WILL AFFECT THE SANTA YNEZ RANGE EARLY THIS MORNING. GUSTY WINDS WILL AFFECT THE INTERSTATE 5 CORRIDOR TODAY AND TONIGHT...AND WILL LIKELY DEVELOP ON THE CENTRAL COAST THIS AFTERNOON. EXPECT ANOTHER ROUND OF GUSTY WINDS ACROSS THE SANTA YNEZ RANGE TONIGHT. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT THE CENTRAL COAST SATURDAY AFTERNOON AND EVENING...AND THE INTERSTATE 5 CORRIDOR AND THE SANTA YNEZ RANGE AGAIN SATURDAY MORNING AND AGAIN SATURDAY NIGHT. WINDS WILL TURN TO A MORE NORTHEASTERLY DIRECTION LATER SATURDAY NIGHT...WITH GUSTY WINDS AFFECTING THE MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES AT TIMES SUNDAY MORNING...AND AGAIN LATE SUNDAY NIGHT AND MONDAY MORNING. THERE WILL ALSO BE THE POTENTIAL FOR A KILLING FREEZE SATURDAY NIGHT AND SUNDAY NIGHT OVER THE ANTELOPE VALLEY AND THE INTERIOR VALLEYS OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES. AT LEAST PATCHY FROST IS LIKELY ON THE CENTRAL COAST AWAY FROM THE BEACHES...AND THE WIND SHELTERED VALLEYS OF VENTURA COUNTY SUCH AS THE OJAI VALLEY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DB
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 11:32 PM PST | Areal Flood Advisory | LOX | Los Angeles | 41 min |
| Nov 13, 4:48 AM PST | Frost Advisory | LOX | 4 hr | |
| Nov 13, 1:55 PM PST | Wind Advisory | LOX | 19 hr | |
| Nov 13, 3:52 PM PST | Fire Weather Watch | LOX | Los Angeles | 24 hr |
Nearby
Frost Advisories in California, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.